Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 37, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 22, 2020, 9:17 PM CDT for Cooper County, Missouri. It took effect at Mar 22, 2020, 10:04 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2020, 9:17 PM CDT (02:17 UTC)
- In effect from
- Mar 22, 2020, 10:04 PM CDT
- Expired
- Mar 24, 2020, 8:53 AM CDT
- In force
- 35 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
827
WGUS43 KEAX 230217
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
917 PM CDT Sun Mar 22 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-240216-
/O.NEW.KEAX.FL.W.0037.200323T0304Z-200324T1353Z/
/BONM7.1.ER.200323T0304Z.200323T1200Z.200323T1353Z.UU/
917 PM CDT Sun Mar 22 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* until Tuesday morning.
* At 8:30 PM Sunday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 17.2 feet by Monday morning. The river will fall below
flood stage quickly, by midday Monday.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.7 Sun 08 PM 17.2 Monday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
Kurtz1 follow-up statement
388
WGUS83 KEAX 231346
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
845 AM CDT Mon Mar 23 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Petite Saline Creek near Boonville affecting Cooper County.
.(***Optional - Describe the hydrometeorological cause of flooding
and future rainfall forecast. This section must be preceded by a
single dot WITH NO SPACE BETWEEN DOT AND FIRST WORD.Remove this
section and leading dot if you do not wish to include this section in
the product.***)
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-231415-
/O.CAN.KEAX.FL.W.0028.000000T0000Z-200323T1604Z/
/SNZM7.2.ER.200319T1924Z.200321T1215Z.000000T0000Z.NO/
845 AM CDT Mon Mar 23 2020
The Flood Warning is cancelled for
The Grand River near Sumner.
* At 7:45 AM Monday the stage was 22.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will crest below flood stage with a value of
24.9 feet Wednesday evening.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 22.6 Mon 08 AM 24.9 Wednesday evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC053-231415-
/O.CAN.KEAX.FL.W.0037.000000T0000Z-200324T1353Z/
/BONM7.1.ER.200323T0322Z.200323T0600Z.200323T0807Z.UU/
845 AM CDT Mon Mar 23 2020
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 7:30 AM Monday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 3:07 AM Monday.
* Forecast...The river will continue to fall to 10.5 feet by Tuesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.0 Mon 07 AM 15.8 Wednesday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 22, 6:22 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 22, 6:22 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 622 PM CDT Sun Mar 22 2020 .Discussion... Issued at 316 PM CDT SUN MAR 22 2020 Key Message: 1. Widespread rain and thunderstorms move into the area late Monday night into Tuesday morning. Severe weather is not expected but a few strong storms will be possible across east-central Kansas and west- central Missouri. Additional rainfall will increase river flooding potential. Another cold, rainy day today as a quick moving system moves through the region. Temperatures bottomed out last night and slowly crept upwards into the upper 30s to mid 40s for most of the forecast area. The exception being north-central Missouri where temperatures hovering near the freezing mark saw mainly snow during the morning and early afternoon hours. Precipitation is moving out of the area, but could still see a few light showers and/or drizzle through this evening. Given saturated soils and light winds...widespread fog is expected to develop overnight tonight, with some patchy dense fog likely as well. Fog will linger into mid to late morning before scouring out, but with mid and high clouds building in from the southwest tomorrow afternoon ahead of the next system, have decided to cut back on high temperatures several degrees. Temperatures should still be able to climb into the 50s and the far southern forecast counties may reach the low 60s. Another quick moving system will approach the West Coast by Monday morning and the Plains by Monday evening. The surface low will rapidly deepen ahead of the trough and translate across Kansas and Oklahoma Monday night. Increasing warm air advection will help in transporting moisture northward resulting in PWAT values of over one inch. Instability will also increase through Tuesday morning with the potential for 500 J/kg of elevated CAPE as the surface nears the area. The combination of shear and instability should keep the greatest severe threat south and east of the forecast area but the far southeastern and southern counties in east-central KS and west- central MO could see some activity on the stronger side. The greatest severe threat will be hail. In addition to some strong storms Tuesday morning, saturated soils will lead to increasing flooding concerns, especially for areas near and along rivers which are already high from recent rainfall. Wednesday will be warm and dry as ridging build over the central conus. Temperatures could climb into the 60s and 70s allowing for a pleasant spring day. The next potential weather system looks to impact the region late in the week and possibly into the weekend; however, there is quite a bit of model uncertainty and while there is a pretty good signal for another round of precipitation, the details will have to be ironed out later this week. && .Aviation...(For the 00Z TAFS through 00Z Monday Evening) Issued at 619 PM CDT SUN MAR 22 2020 IFR ceilings are expected to prevail through at a minimum, Monday midday. Fog is expected to increase in coverage this evening and overnight. Once IFR visibility values set in, they will persist through sunrise. Winds will remain relatively light and out of the east and southeast through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...Kurtz
Hazardous weather outlook, Mar 22, 4:02 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 402 AM CDT Sun Mar 22 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-230915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 402 AM CDT Sun Mar 22 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Rain with embedded thunderstorms is expected Monday night into Tuesday. No severe weather is expected but the rain could lead to new or exacerbate ongoing flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:10 AM CDT | Dense Fog Advisory | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 29 more | 7 hr |
| Mar 23, 8:08 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Mar 23, 8:47 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 12 hr |
| Mar 23, 10:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 70 hr |
| Mar 23, 10:39 AM CDT | River Flood Warning | EAX | Cooper | 71 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.